Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
672990 tn?1235147238

bouts of hyper?

I'm hypo and have a small goiter. They started me on levothyroxin about 3 weeks ago. I'm already seeing a little puffy weight gain, but whatever.

My real question is ... every once in a blue moon, I feel my heartbeat go really fast for a minute or so. Is that like a little bout of hyper or something? Is that okay and normal? When it happens, is it okay to keep working out or moving around or whatever I'm doing? It doesn't bother me enough to think I should stop and sit down...but I just wanted to know if I'm supposed to sit down when it happens.

Thanks for your help!
6 Responses
698356 tn?1240154327
I'm not sure. I've been on levoxyl (75) since Dec and have started having moments of chest tightness and anxiety. I attributed it to my body getting used to thyroid hormone that it had been deprived of. My symptoms come and go so I haven't been too worried. I'll bring it up at my next appointment.

The bloating and gas driving me crazy. Once I get that resolved I'll look more into the other stuff.

Aren't you supposed to lose weight once your thyroid starts to normalize? I'm 5'6" and have already lost 10 pounds (138-128ish). I attributed the loss to thyroid medication and not being able to eat as much at once sitting due to the bloating.
672990 tn?1235147238
Ugghhh, I know, the bloating is awful. I'm so constipated. Let me know what your doc says about that. I won't be seeing mine for another two months. I've started taking a probiotic to maybe try and help things move along but so far, no luck.

I've gained a few. I think it reacts to everyone differently and it seems I'm going to have bad luck. It's nothing major...only 3 pounds so far, but I have a small frame so I definitely notice the extra weight.
Avatar universal
Have you guys with constipation due to thyroid problems tried Myralex? My doctor told me to take that due to all the antibiotics I have been on that tend to constipate me.

It works well for me.
672990 tn?1235147238
I wasn't sure if I was allowed to use a laxative since it might mess with the effectiveness of the thyroid medication. But then someone said I could use it if it was four hours after or before I take the medication...is that true?

Also, is it okay to use it like once a week or is that too much? How much do you use it?

I've upped my fiber intake...but that's not really helping either.
Avatar universal
My doctor is the one who put me on it and she is the one who treats my thyroid problems. She told me it is not a laxative, but a stool softner. I went to the ER because of severe constipation, and he also prescribed stool softners and told me it was not a laxative. Although he did give me a strong laxative at the time of the ER visit.

I usually take it in the evening. I take my thyroid in the morning.

She told me to use it every day since the antiboitic I am on is VERY LONG TERM. I actually started using it back in July due to that is when I was put on antibiotics for A LOT of infections.

Check with your doctor before taking it.
672990 tn?1235147238
That is good news!! The few times I did take it, it did work for me.

I'll definitely call my doc to make sure but I'm sure it's fine - I didn't know it wans't considered a laxative.

Thanks so much for your input!
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.